Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An isomorphism theorem for valuated vector spaces

Author: Paul Hill
Journal: Proc. Amer. Math. Soc. 88 (1983), 587-590
MSC: Primary 18B99; Secondary 18E05, 18G05, 20K99, 46N05
MathSciNet review: 702280
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The following isomorphism theorem is proved for valuated vector spaces. Let $ N$ and $ N'$ be nice subspaces of free valuated vector spaces $ F$ and $ F'$, respectively. If $ N$ and $ N'$ have isomorphic basic subspaces and if the quotient spaces $ F/N$ and $ F'/N'$ are isomorphic, there exists an isomorphism from $ F$ onto $ F'$ that maps $ N$ onto $ N'$ and induces the given isomorphism on the quotient spaces. In particular, $ N$ and $ N'$ are isomorphic.

References [Enhancements On Off] (What's this?)

  • [1] R. Brown, Valued vector spaces of countable dimension, Publ. Math. Debrecen 18 (1971), 149-151. MR 0312202 (47:764)
  • [2] L. Fuchs, Vector spaces with valuations, J. Algebra 35 (1975), 23-38. MR 0371995 (51:8212)
  • [3] P. Hill, Criteria for freeness in groups and valuated vector spaces, Lecture Notes in Math., vol. 616, Springer-Verlag, Berlin and New York, 1977, pp. 140-157. MR 0486206 (58:5978)
  • [4] P. Hill and E. White, The projective dimension of valuated vector spaces, J. Algebra 74 (1982), 374-401. MR 647246 (84d:18014)
  • [5] F. Richman and E. Walker, Valuated groups, J. Algebra 56 (1979), 145-167. MR 527162 (80k:20053)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 18B99, 18E05, 18G05, 20K99, 46N05

Retrieve articles in all journals with MSC: 18B99, 18E05, 18G05, 20K99, 46N05

Additional Information

Keywords: Valuated vector space, basis, nice subspace of free space (NSF-space), isomorphism, uniqueness theorem
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society